MAUDE Adverse Event Report: COVIDIEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030415
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a laparoscopic radical gastrectomy, during detachment of the gastric tissue, after pressing the green button, the handle could not be squeezed, and the device did not fire.A new black stapler was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant product: unknown endo gi, unknown endo gia instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a laparoscopic radical gastrectomy, during detachment of the gastric tissue, after pressing the green button, the handle could not be squeezed, and the device did not fire.A new black reload with the same handle was used to resolve the issue.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the jaws were open.There were staples protruding from proximal staple cartridge channel.During functional testing, the loading unit was loaded into a representative instrument.The interlock was overridden and the loading unit was applied to test media.All staples were placed and test media was cleanly transected.The loading unit interlock was tested and found to function properly.It was reported that the device did not fire.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: pre-fired loading unit.Visual inspected noted that the loading unit was pre-fired with the interlock engaged.The product analysis noted evidence that the device was not used as intended.This issue can occur if the instrument firing handle had been partially compressed and released after pressing the green firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: in order to fire the instrument, push the green button.Squeeze the handle sequentially until the oval clamp cover reaches the distal end of the cartridge slot, and the handle locks.Sequential squeezes of the handle are required to fully fire the loading unit.The total number of squeezes is relative to the length of the loading unit (30, 45 or 60).Failure to completely fire the loading unit will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22468299
Report Number2647580-2025-02080
Device Sequence Number7904793
Product Code GDW
UDI-Device Identifier10884523002935
UDI-Public(01)10884523002935(17)261031(10)P1L1099S(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030415
Device Catalogue Number030415
Device Lot NumberP1L1099S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer06/22/2025
08/21/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date07/16/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown